Acute renal failure (acute tubular necrosis) may be produced by many causative factors, among them diffuse sensitivity reactions, such as those following penicillin or sulfonamide administration. However, in the literature we found only one report where acute renal failure followed smallpox vaccination.1 The purpose of this paper is to present an additional case where Henoch's purpura and acute renal failure followed vaccination.
Report of Case
An 8-month-old girl of Italian descent was born by caesarean section, because of cephalopelvic disproportion, weighing 7½ lb. There was no history of allergies or drug idiosyncrasies in the family. At the age of 5 months, the baby had an upper respiratory infection that was treated with intramuscular penicillin, nose drops, and acetylsalicylic acid (aspirin). No side-effects of the medications were observed, and the infant recovered after a few days. Growth and development were normal. When she was seen on March 2, 1957,